MAUDE Adverse Event Report: STANDARD BARIATRICS TITAN SGS RB STAPLER 23 CM; SURGICAL STAPLER WITH STAPLE

STANDARD BARIATRICS TITAN SGS RB STAPLER 23 CM; SURGICAL STAPLER WITH STAPLE
Catalog Number SGS23RB
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
It is reported as "titian sgs stapler would not go into firing mode.After time out was acknowledged and green button was pushed again it would go into time out mode again.We had to open the stapler to remove the stomach.However, after the stomach was removed the device would not close.Amanual bailout close was performed to get the jaws to close for removal of the stapler.No patient injury or consequence reported.Current condition of the patient reported as "fine".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one unit of sgs23rb titan standard gastric stapler for investigation.The original packaging for the titan standard gastric stapler was not returned.Visual examination of the returned sample revealed that the sample was returned with the motor pack detached from the stapler.No visual defects were observed on the motor pack and the titan sgs connector pins.There were signs of biological material on the device.Spu data was provided by the customer.Ac-cording to the spu data, it was noted that the device was open and closed multiple times during use prior to entering firing mode.Additionally, the spu data reported the digital input reading of "cd", which indicates that the spu was reading the trigger up and trigger down functions as active at the same time.Due to the physical design of the device, it would be impossible to engage the trigger up and trigger down button at the same time, indicating that this is an electrical issue.The r & d team was consulted regarding this complaint.Upon functional testing, the test 1 cable was connected to the actuator.The stapler passed test 1 and a solder bridge was not detected at this step.The test 2 cable was connected to the actuator.The stapler passed all the switch functionality tests.The r & d team confirmed abnormalities were observed with the spu data provided.The spu data indicated that the trigger up and trigger down functions were active at the same time.The device was attempt-ed to be fired using a lab inventory spu.The device correctly entered firing mode with no functional issues detected.The device was confirmed to function properly with the manual firing and automated firing modes.Additionally, the device was observed to pause firing and continue firing as needed.The device was opened and then closed by keeping the trigger down button engaged without releasing, it was attempted to enter firing mode without the releasing the trigger down button.The safety button was pressed and the prompt "device ready to fire" was stated; however, the device was unable to start firing while keeping the trigger down engaged without releasing then engaging the trigger down button again.No functional defects were observed when firing the device.The handle was dis-assembled to access the pcb.A solder bridge was observed between the trigger down (pin 8) and ground signal (pin 9) on the pcb.The r & d team confirmed that the probable root cause of the titan stapler failing to enter firing mode was due to the solder bridge on the pcb.A small amount of soldering material was found between pin 1 and pin 2; however, this material did not form a solder bridge.R & d concluded that this material between pin 1 and pin 2 would not impact the functionality of the device.Device history record investigation did not show issues related to complaint.The reported complaint of "device will not staple" could be confirmed based on the returned sample and the customer photos.The customer returned one unit of sgs23rb titan standard gastric stapler for investigation.Upon functional testing, the titan limit switch reader was used to test switch functionality.The device passed both test 1 and test 2.The device was attempted to be fired using a lab inventory spu.The device correctly entered firing mode with no functional issues de-tected.No functional defects were observed when firing the device.The handle was disassembled to access the pcb.A solder bridge was observed between the trigger down and ground signal on the pcb.The r & d team confirmed that the probable root cause of the titan stapler failing to enter firing mode was due to the solder bridge on the pcb.Non-conformance was opened by the r & d site to further evaluate this issue.Teleflex will continue to monitor and trend on complaints of this nature.

Brand Name
TITAN SGS RB STAPLER 23 CM
Common Device Name
SURGICAL STAPLER WITH STAPLE
Manufacturer (Section D)
STANDARD BARIATRICS
cincinnati
Manufacturer (Section G)
STANDARD BARIATRICS
4300 glendale milford rd.
cincinnati
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key22534968
Report Number3012481535-2025-00005
Device Sequence Number7410472
Product Code GDW
UDI-Device Identifier00851677007133
UDI-Public(01)00851677007133(11)230823(17)250831(10)236-23(21)
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K210278
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date08/31/2025
Device Catalogue NumberSGS23RB
Device Lot Number236-23
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2025
Supplement Date Received by Manufacturer07/28/2025
Initial Report FDA Received Date07/17/2025
Supplement Report FDA Received Date08/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age48 YR
Patient SexFemale